Flash Flood, Worth
- When
- June 9, 5:44 AM EST to 7:00 AM EST
- Where
- Worth County, 0.91 mi NW of Doles to 1.26 mi NNE of Doles
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 31.710, -83.890
Water was reported over the roadway on Highway 313.
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 5:00 AM EST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 600 AM EDT Mon Jun 9 2025 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 138 AM EDT Mon Jun 9 2025 Active weather over the next 24 hours will be fueled by an upper level shortwave racing eastward from lower Mississippi Valley into the southeast states. A large cluster of strong to severe storms over eastern Texas early this morning will race eastward in association with it. Meanwhile, weak perturbations in the flow over our area continue to fuel scattered showers and thunderstorms early this morning. As we head through the day, the moist and unstable airmass will continue to allow for scattered showers and thunderstorms across the forecast area, most concentrated across the north and west portions of the area closest to the stronger upper level support. Given ample instability and relatively strong deep layer shear values for summer, a few strong to severe storms cannot be ruled out with gusty winds and maybe some hail. Locally heavy rainfall will also be possible. Highs today will generally range from the upper 80s to lower 90s. For tonight, as the upper level shortwave moves just north of the area, a continuation of scattered to numerous and showers and thunderstorms is expected, again most concentrated across the north and west half of the area. Gusty winds, frequent lightning, and locally heavy rain will continue to be the main threats. Overnight lows will be muggy, generally in the low to mid 70s, except upper 70s along the coast. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 138 AM EDT Mon Jun 9 2025 The active southwesterly flow regime we've been under for the last few days looks to continue Tuesday and into Wednesday evening. With high precipitable water content thanks to deep-layer tropical moisture, we'll still continue a somewhat active shower/thunderstorm pattern. However, with the upper level trough pulling out of the region chances could be a little more scattered and not as widespread as recent days but still above normal for this time of year. While a organized threat for severe weather is not expected typical summertime isolated pulse-severe threats appear possible. Main concerns would be a brief damaging wind gust in any of the stronger storms. && .LONG TERM... (Thursday through Sunday) Issued at 138 AM EDT Mon Jun 9 2025 Model ensemble guidance is in fairly good agreement on low-level flow becoming south and southeasterly from Thursday into the upcoming weekend as the Atlantic High noses westwards into the Florida Peninsula. With precipitable waters likely remaining at least above normal through the period, this should keep daily chances for showers and thunderstorms in place across the area. However, with deep-layer moisture not as high as earlier this week, and the southeasterly flow regime in place, expect a more typical diurnal trend and slightly lower rain chances from Thursday into the weekend. && .AVIATION... (12Z TAFS) Issued at 600 AM EDT Mon Jun 9 2025 Unsettled conditions are expected across the area today with multiple rounds of showers and thunderstorms through the period. The best chance of seeing thunderstorms looks to be at ECP, DHN, and ABY, although scattered thunderstorms are also expected to be in the vicinity of TLH and VLD this afternoon. Outside of storms, VFR conditions are expected with the exception of some lower ceilings at VLD early this morning. Another round of showers and thunderstorms is expected for tonight. && .MARINE... Issued at 138 AM EDT Mon Jun 9 2025 High pressure with south/southwesterly winds will continue over the waters for the next few days with seas forecast to be 2-3 feet until midweek. Flow becomes more south and southeasterly by Thursday and lightens which should allow seas to decrease to about 1-2 foot seas. Showers and thunderstorms can be expected each day and to be diurnally driven with greatest coverage likely in the morning hours. && .FIRE WEATHER... Issued at 138 AM EDT Mon Jun 9 2025 Other than high dispersions this afternoon, fire weather concerns are expected to remain minimal with a moist airmass in place and a daily chance of showers and thunderstorms. && .HYDROLOGY... Issued at 138 AM EDT Mon Jun 9 2025 Locally heavy rain remains possible within any of the showers or storms thanks to precipitable water values (PWATs) between 1.7" to 2.0", or near the 90th percentile for early-mid June. Isolated flash flooding is a possibility for the next few days as clusters of thunderstorms could train over the area, especially as we see the soil continue to moisten with each round of showers and storms. The best chance of that occurring is across southwest Georgia, southeast Alabama, and the eastern Florida Panhandle. There is a Slight (level 2 of 4) Risk for excessive rainfall in these areas with a Marginal (1 of 4) for the rest of the region. The Marginal risks continue through Tuesday. Fortunately, area rivers and streams remain in good shape with gradual rises possible. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 74 89 73 / 50 70 80 30 Panama City 88 76 88 75 / 60 70 80 50 Dothan 89 71 86 71 / 80 80 80 40 Albany 88 72 87 71 / 80 80 70 40 Valdosta 91 74 91 71 / 60 50 70 40 Cross City 90 75 91 71 / 40 20 50 20 Apalachicola 87 77 87 75 / 50 60 70 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...DVD MARINE...Dobbs FIRE WEATHER...DVD HYDROLOGY...Dobbs
Special Weather Statement
National Weather Service Tallahassee FL
348 AM EDT Mon Jun 9 2025
GAZ126-090815-
Lee GA-
348 AM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE COUNTY THROUGH 415
AM EDT...
At 348 AM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 8 miles northwest of Leesburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Smithville, Starksville, Scrutchins, Chokee, Neyami, Jordan
Place, and Mossy Dell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3188 8393 3186 8393 3183 8397
3180 8398 3180 8401 3178 8399 3177 8399
3173 8428 3177 8429 3179 8429 3179 8426
3183 8426 3187 8430 3187 8432 3191 8433
3192 8431
TIME...MOT...LOC 0748Z 254DEG 24KT 3185 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe Robins AFB radar (KJGX), 119 km away, was scanning. The volume nearest the first event began at 10:44 UTC.
16 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Water was reported over the roadway on Highway 313.
A tree was blown down near the intersection of Maddox Road and Malloy Road.
A tree was down near the intersection of Highway 19 and Hebron Lane.
A tree was down near the intersection of Highway 202 and Lillie Lane.
A tree was down near the intersection of Patten-Coolidge Road and Ponder Road.
A tree was blown down near the intersection of Ione Road and Woodhaven Road near the Brooks-Thomas county line.
A tree was down along Shelly Road.
A tree was down at Quarterman Road and Hambrick Road.
UGA mesonet measured a gust of 52 knots.
A tree was blown down on Old Georgia Highway 3.
A tree was blown down along the 4100 block of Gillionville Road.
A tree was down along the 1400 block of 11th Ave in Albany.
A tree was down along Woodcrest Road.
Thunderstorm winds blew apart a portion of the brick facade on the north facing side of a church building in the 3500 block of Sylvester Highway.
A tree was down along Douthit Road.
A cable line and a large tree limb blew down along 5th Ave SE.
A tree was down on Highway 64 near Ray City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273957, 1273960, 1273961, 1273962, 1273963, 1273964, 1273965, 1273966, 1273967, 1273968, 1273969, 1273970, 1273971, 1273972, 1273973, 1273974, 1273975.